Can Gabapentin Cause Hair Loss?

You may wonder if gabapentin can cause hair loss. The short answer is yes, but it is temporary. The good news is that there are ways to stimulate hair growth. To stimulate hair growth, you can use hair products certified by your doctor.

Can Gabapentin Cause Hair Loss?

If you’re currently taking another drug or medication, you should discuss the side effects with your doctor. Also, hair products with micro pigmentation may help to add density to hair and stimulate follicles.

Telogen Effluvium Causes Hair Loss

When a person takes certain medications, they can cause hair loss. The most common type of drug-induced hair loss is telogen effluvium, which occurs two to four months after starting the medication. This condition occurs when hair follicles enter a resting phase and start to shed prematurely. Patients with this condition may shed 30% to 70% more hair than they normally do. Fortunately, this condition is reversible.

Does Protein Powder Cause Hair Loss?
Does Protein Powder Cause Hair Loss?

The main cause of this condition is an underlying medical condition, such as thyroid disease or a weakened immune system. Gabapentin and pregabalin are both alpha(2)delta ligands of voltage-gated calcium channels. Although these medications are not associated with a specific cause of hair loss, they may cause it if they interact with other medicines.

The proper medical term for alopecia caused by antidepressants is telogen effluvium. Telogen effluvium is triggered by a stable mood in a patient on antidepressants and occurs when the follicles stop producing hair. Unlike depression, this condition is caused by medications, which may also cause it.

In addition to these drugs, gabapentin causes hair loss in some patients. In rare cases, hair loss caused by gabapentin can occur without warning. If you are experiencing hair loss, consult your doctor to make sure you don’t have another underlying cause. It is possible that other factors, such as genetic predisposition or other factors, could also be contributing to your hair loss.

Can Gabapentin Cause Hair Loss?